MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 2.50MM X 15MM; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 2.50MM X 15MM; CATHETER, BALLOON TYPE
Catalog Number M0032072215250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperemia (1904); Vascular Dissection (3160)
Date of Event 04/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for the first device out of 3.The device was disposed at the facility.
 
Event or Problem Description
The patient presented with an intracranial atherosclerotic disease of the left m1 middle cerebral (mca) with 95% of stenosis.It was reported that following angioplasty using the first balloon (subject device), a stent was placed across the most severe stenosis of the left m1 mca.Initially complete mca revascularization was achieved; however, final angiograms showed a small flap dissection at the end of the stent.The dissection was treated with the second balloon and another manufacturer's stent placed across the dissected lesion.The patient remains intubated overnight.The next day, the patient showed signs of the reperfusion issues.The patient became generally weaker with more pronounced left weakness.Computed tomography (ct) scan confirmed re-perfusion hyperemia in the left cerebral hemisphere with no bleeding and no new stroke.No treatment was required and seven days post procedure, the patient was discharged to a skilled nursing facility for rehabilitation.The patient had significant recovery of function prior to discharge with return to baseline at the rehabilitation center one week after discharge.The event was reported as related to the procedure but unrelated to devices.
 
Additional Manufacturer Narrative
Patient's gender was corrected.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, vessel dissection and reperfusion hyperemia are known risk associated with endovascular procedures and are listed as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description
The patient presented with an intracranial atherosclerotic disease of the left m1 middle cerebral (mca) with 95% of stenosis.It was reported that following angioplasty using the first balloon (subject device), a stent was placed across the most severe stenosis of the left m1 mca.Initially complete mca revascularization was achieved; however, final angiograms showed a small flap dissection at the end of the stent.The dissection was treated with the second balloon and another manufacturer's stent placed across the dissected lesion.The patient remains intubated overnight.The next day, the patient showed signs of the reperfusion issues.The patient became generally weaker with more pronounced left weakness.Computed tomography (ct) scan confirmed reperperfusion hyperemia in the left cerebral hemisphere with no bleeding and no new stroke.No treatment was required and seven days post procedure, the patient was discharged to a skilled nursing facility for rehabilitation.The patient had significant recovery of function prior to discharge with return to baseline at the rehabilitation center one week after discharge.The event was reported as related to the procedure but unrelated to devices.

Brand Name
FG GATEWAY OTW US 2.50MM X 15MM
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key5657886
Report Number3008853977-2016-00182
Device Sequence Number250132
Product Code GBA
UDI-Device Identifier08714729791188
UDI-Public(01)08714729791188(17)180930(10)18377213
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM0032072215250
Device Lot Number18377213
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR